Couldn't find what you looking for?

TRY OUR SEARCH!

3-year-old-got-fever-cough-and-hands-and-feet-are-cold. On treatment for throat infection. Why hands and legs cold while on a fever?

Loading...

Hi waweru,

The body can restrict the flow of blood to the extremities to keep the core temperature up. I suspect that is what is happening in this case.

Do the hands/feet look pale? How do the finger/toe nails appear? If you squeeze them with your fingers, do the nail beds return to color in less than say 2 seconds?
Reply

Loading...

Dear medic-dan,

Thanx for the review.

Yes my daughter's hand/leg looks pale and white when cold. When squeezed the finger/toe returns to shape fairly fast but the color is whitish. I'm giving her Betafen for the fever and when the fever subsides the finger/toe gets warms up again. She have had fevers before but this is the first time i'm finding this symptom. Generally the girl looks ok and fairly playful when not in fever. My fear is, could it be a sign of serious illness than we could be treating?
Reply

Loading...

Dear medic-dan,

Thanx for the review.

Yes my daughter's hand/leg looks pale and white when cold. When squeezed the finger/toe returns to shape fairly fast but the color is whitish. I'm giving her Betafen for the fever and when the fever subsides the finger/toe gets warms up again. She have had fevers before but this is the first time i'm finding this symptom. Generally the girl looks ok and fairly playful when not in fever. My fear is, could it be a sign of serious illness than we could be treating?

waweru.
Reply

Loading...

How high is her fever? How long has she been sick? Is she drinking/eating OK?
Reply

Loading...

The fever is now 2 days. it started at 38.5c but the worst 5hrs ago was at 40.3c, she vomited before going to sleep. The fever is responding to Betafen. She is drinking fairly well but not eating well.

waweru
Reply

Loading...

Hi,

40.3c /104.5f is a very high temperature. The 38.5c /101.3f is also high for more than a day.

Your daughter needs to see a doctor.
Reply

Loading...